Maryland, 2018

Flash Flood in Maryland, June 2, 2018

June 2, 2018 · NWS AKQ · 1 event in 1 county or zone

Scattered showers and thunderstorms in advance of and along a frontal boundary produced heavy rain which caused flash flooding across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered showers and thunderstorms in advance of and along a frontal boundary produced heavy rain which caused flash flooding across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 2:35 PM EST, 10 minutes earlier.

Area forecast discussion, Jun 2, 2:35 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
335 PM EDT Sat Jun 2 2018

.SYNOPSIS...
A very moist and unsettled weather pattern will remain in place
through the weekend. Low pressure develops along or just inland
from the mid- Atlantic coast today, then lingers nearby through
Sunday, before lifting northeast on Monday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 1150 AM Saturday...

Have expanded the Flash Flood Watch into portions of south
central and interior SE VA based on current radar and
observations of locally heavy rain already moving into these
areas. In general, these zones will see the heaviest rain early
on with diminishing coverage this evening so the headline there
ends at midnight. The remainder of the area where the watch had
already been in effect remains unchanged except for delaying the
start time til 4pm in far SE VA.

Late morning surface analysis shows a trough extending down the
Piedmont and slowly drifting east to the I-95 corridor. Adjusted
high temperatures up a few degrees across the far E/SE zones
given more sunshine (highs into upper 80s before temps fall with
increased shower/tstm activity later in the aftn). Otherwise no
other significant changes were made.

The latest guidance suggests that there will be an inverted sfc
trough extending NW from the low center over SE VA this
afternoon/tonight which may enhance the precip and make it hard
for storms to move much. In fact, the corfidi vectors are nearly
opposite of the mean flow aloft this afternoon/tonight which
would indicate slow moving and/or backbuilding storms. This,
combined with the continued unseasonably high precipitable water
values of 2+ inches and the warm cloud depth of >4000m would
indicate that any stronger storm would be very efficient rain
producers. In fact, a variety of the CAM guidance suggests max
rainfall amounts under the heaviest of storms of up to 5 inches,
and the HREF prob of 2+ inches in 3 hours is up to 50% across
much of the northern part of the forecast area. Much of the same
guidance also shows QPF exceeding 10-25 year recurrence
intervals in the heaviest of storms. All of this adds up to the
need for the flash flood watch, especially in the areas which
have lower flash flood guidance. As such, have issued the flash
flood watch for much of the northern 2/3 of the forecast area,
including Hampton Roads (mainly due to the urban interface in
that area).

The rain will taper some overnight simply due to the
loss of daytime heating, but there is a chance for continued
heavier rain to the north of the low in the deformation axis
aloft. As such, have continued with categorical pops across the
north for the entire night, but tapered to chance across the
south as models indicate some drier air and less upward motion
to the south of the upper low.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
As of 355 PM Friday...

Sunday continues to look unsettled with locally heavy rain again
for areas generally along/north of I-64 as the upper low remains
stationary across the area. May be tough to see much in the way
of thunder on Sunday given the relatively stable NE flow. In
fact, Sunday may be more rain vs. showers, however for
simplicity have opted to go with showers. Depending on the
evolution of the low, may need to extend the flood watch into
Sunday, but for now have opted to end it at 6am Sun morning.
Best chances for rain across the south may be in the afternoon
with some instability, but have opted to keep PoPs fairly simple
for the day with categorical pops north tapering to chance
south. Have also continued the trend of lowering temps on
Sunday with temps upper 60s MD eastern shore to low 80s NE NC.
Will likely be breezy along the coast north of Cape Charles. OXB
may see some gusts to 30 mph Sunday with onshore flow.

By Monday, things should improve as the low gets kicked
offshore and heads NE to New England. WNW flow aloft coupled
with N winds at the sfc should give us dry conditions and
lower/more comfortable dewpts. Clouds should also break for some
afternoon sunshine. Highs 75-80.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 355 PM Friday...

The low pressure system that will impact the CWA this
weekend is projected to be well offshore by late Monday. Thus, the
extended period will actually start out with dry weather for a
change. Another upper low (coupled with sfc low pressure)
drops SE from southern Canada to the northeastern US from
Tue-Thu AM. This will lead to another chance of showers/t-storms as
the associated cold front approaches the CWA by the middle of
next week. However, the latest 12z GFS and ECMWF continue to have
differences in terms of timing. The ECMWF is the faster model as it
brings the front through (with isolated showers/t-storms) Tuesday
night. The GFS is slower and brings the front (along with
more widespread showers/t-storms) through Wednesday night.
Due to the differences in the guidance, decided to keep PoPs no
higher than 30% through Wednesday night. It should remain mostly dry
on Thursday and Friday (with perhaps an isolated shower/t-storm in
far southern/western portions of the CWA) as sfc high pressure
builds in from the north.

Milder weather expected Tuesday through Thursday with highs around
80 degrees and lows in the upper 50s to lower 60s. Warming up
slightly on Friday with highs in the mid to upper 80s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 230 PM Saturday...

A large area of showers and thunderstorms has developed across
the Piedmont. In addition, there are a few thunderstorms ongoing in
the vicinity of SBY. A few showers (some with heavy rain) have
started to develop in and around RIC. Expect showers to become
more widespread across RIC (and eventually PHF/ORF/ECG) after
20z this afternoon as low pressure slowly dives southeastward.
Brief IFR visibilities can be expected due to heavy rain.
Ceilings should remain VFR/MVFR through 03z tonight. Widespread
showers (and perhaps a few t-storms) will last through 02-04z at
PHF/ORF/ECG before decreasing in coverage tonight. At RIC,
expect at least scattered showers to last through the night. At
SBY, expect showers/t-storms to last through the early evening
hours before additional showers move in after 06z tonight.

Difficult to pinpoint where thunder will occur, so went with SHRA
at all sites except for SBY (where thunderstorms are very close
to the airport as of 18z). Ceilings lower to IFR levels at
RIC/SBY/PHF (with low-end MVFR at ORF) tonight. Cigs should lift
to MVFR at RIC/PHF tomorrow morning, but could possibly remain
IFR through around noon at SBY. Scattered showers continue
throughout the day on Sunday (most widespread at RIC/SBY). In
addition, gusty NE winds to ~20 kt are expected at SBY on Sun.

Outlook: Flight restrictions are likely thru Sun night as the
area of low pressure slowly moves offshore. Dry weather (with
likely VFR conditions) finally returns on Monday.

&&

.MARINE...
As of 330 PM Saturday...

Sfc low pressure currently developing over SE VA this aftn, as
high pressure builds north of the area. The low will slowly
slide east tonight, with a strengthening pressure gradient over
northern waters allowing for increasing winds/waves/seas.
Maintained previous headlines for the most part, with the gale
watch now converted to a SCA where gusts will mainly top off
around 30 kt. SCA conditions still not expected over southern
wtrs over next few periods (through Sun night), so held off on
headlines there. Better chance there is Mon morning as the sfc
low pushes offshore. High pressure builds in from the NW by mid
week allowing winds/seas to drop below SCA levels.

&&

.HYDROLOGY...
As of 900 AM EDT Saturday...

With areas of locally heavy rain expected later today and
tonight, potential exists for river flooding. Current forecasts
have Palmyra rising above flood stage by on Sunday. Have not yet
issued a River flood Warning but will address this later today.
Depending on where the heavy rain falls this aftn and tonight,
additional river flooding will be possible across the Basin.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM EDT Sat...

Potential still exists for minor tidal flooding with the high tide
cycle Sunday night/early Monday morning at OXB with levels reaching
action stage at Chincoteague / Cambridge / Bishops Head / Lewisetta
and Bayford.

It still appears less likely south of this region as the low is progged
to exit off the coast near Va Beach Sun then slowly track east across
the VaCapes Sun night and Mon.

Expect a high risk of rip currents Sunday north of Cape Charles, low
to the south.

&&

.CLIMATE...
As of 530 PM EDT Friday...

Preliminary May 2018 climate numbers:

RIC:

*  73.4 F avg temperature (ranks as 2nd warmest). Warmest is
   74.6 F/1896.

*  Monthly rainfall total is 10.35" which ranks as the wettest
   May on record. (breaking the old record of 9.79" in 2016).
   (Precipitation records date back to 1880).

ORF:

*  73.6 F (73.596 F to be precise) avg temperature (ranks as
   warmest on record). Warmest had been 73.6 F (73.565 F to be
   precise)/1880.

*  Monthly rainfall total is 7.68". This ranks as the 8th
   wettest May on Record (wettest is 10.12" in 1979).
   (Precipitation records date back to 1871).

SBY:

*  69.0 F avg temperature (ranks as 4th warmest). Warmest is
   70.2 F/1944.

*  Monthly rainfall total is 9.79". This ranks as the 2nd
   wettest May on record (wettest is 10.38" in 1948).
   (Precipitation records date back to 1906).

ECG:

*  73.9 F avg temperature (ranks as 2nd warmest). Warmest is
   74.0 F/1944. (records date back to 1934).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through late tonight for MDZ021>025.
NC...None.
VA...Flash Flood Watch through late tonight for VAZ048-062-064-069-
     075>078-081>086-509>522.
     Flash Flood Watch through late tonight for VAZ089-090-093-
     095>098-523>525.
     Flash Flood Watch until midnight EDT tonight for VAZ060-061-
     065>068-079-080-087-088-092.
MARINE...Small Craft Advisory from noon Sunday to 4 PM EDT Monday for
     ANZ654.
     Small Craft Advisory from 4 AM Sunday to 4 PM EDT Monday for
     ANZ650-652.
     Small Craft Advisory from 7 AM Sunday to 2 PM EDT Monday for
     ANZ630.
     Small Craft Advisory from noon Sunday to 2 PM EDT Monday for
     ANZ631.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MRD
SHORT TERM...JDM/MRD
LONG TERM...ERI
AVIATION...ERI/MPR
MARINE...MAS
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jun 2, 11:03 AM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1203 PM EDT Sat Jun 2 2018

MDZ021>025-VAZ048-062-064-069-075>078-081>086-509>522-031615-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1203 PM EDT Sat Jun 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and south central Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy downpours are possible again on Sunday which could
produce minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ089-090-093-095>098-523>525-031615-
Surry-James City-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
1203 PM EDT Sat Jun 2 2018

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy downpours are possible again on Sunday which could
produce minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>068-079-080-087-088-092-031615-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-Greensville-Sussex-Southampton-
1203 PM EDT Sat Jun 2 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy downpours are possible again on Sunday which could
produce minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-031615-
Accomack-Northampton-
1203 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Locally heavy rainfall from thunderstorms this afternoon into this
evening may produce some minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy downpours are possible again on Sunday which could
produce minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-031615-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
1203 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Locally heavy rainfall from thunderstorms this afternoon into this
evening may produce some minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy downpours are possible again on Sunday which could
produce minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB/MRD

In the hours before

Special weather statement, Jun 2, 10:06 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1106 AM EDT SAT JUN 2 2018

MDZ024-025-021545-
Maryland Beaches-Inland Worcester-
1106 AM EDT SAT JUN 2 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL WORCESTER
COUNTY...

At 1106 AM EDT, a thunderstorm with heavy rain was located near
Newark, or 15 miles southwest of Ocean City. the storm is nearly
stationary.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Snow Hill, Newark, Mount Wesley and Cedartown.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3818 7511 3815 7537 3822 7544 3830 7513
      3824 7508
TIME...MOT...LOC 1506Z 318DEG 3KT 3820 7529

SCALORA
Special weather statement, Jun 2, 10:44 AM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
1144 AM EDT SAT JUN 2 2018

MDZ024-021630-
Inland Worcester-
1144 AM EDT SAT JUN 2 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL WORCESTER
COUNTY...

At 1144 AM EDT, a thunderstorm with heavy rain was located near Snow
Hill, or 14 miles northeast of Pocomoke City. the storm is nearly
stationary.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Snow Hill, Newark, Ironshire, Mount Wesley, Cedartown and Public
Landing.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3816 7512 3815 7517 3828 7511 3824 7515
      3823 7515 3821 7517 3819 7516 3817 7519
      3815 7519 3814 7544 3815 7544 3814 7545
      3814 7548 3827 7550 3829 7519 3828 7519
      3830 7506
TIME...MOT...LOC 1544Z 177DEG 2KT 3821 7536

SCALORA
Special weather statement, Jun 2, 11:35 AM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1235 PM EDT SAT JUN 2 2018

MDZ022-021730-
Wicomico-
1235 PM EDT SAT JUN 2 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL WICOMICO
COUNTY...

At 1235 PM EDT, a thunderstorm with heavy rain was located near
Salisbury, moving northwest at 10 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Salisbury, Fruitland, Salisbury University, Delmar, Hebron,
Parsonsburg, Pittsville, Catchpenny, Salisbury-Wicomico, Lakewood,
Chesapeake Heights, Shad Point and Eden.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3845 7550 3840 7541 3829 7545 3828 7562
      3828 7563 3829 7563 3829 7565 3830 7566
      3830 7567 3833 7575 3846 7565
TIME...MOT...LOC 1635Z 125DEG 7KT 3834 7554

SCALORA
Special weather statement, Jun 2, 1:27 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
227 PM EDT SAT JUN 2 2018

MDZ023-021915-
Somerset-
227 PM EDT SAT JUN 2 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN SOMERSET
COUNTY...

At 226 PM EDT, a thunderstorm with heavy rain was located over
Westover, or near Princess Anne. the storm is nearly stationary.

Rainfall amounts of 2 to 3 inches are possible with this storm.

This storm will be near...
  Princess Anne, University Of Maryland Eastern Shore and West
  Pocomoke around 315 PM EDT.

Other locations impacted by this storm include Cokesbury and Manokin.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3816 7555 3815 7558 3813 7557 3804 7566
      3812 7580 3813 7579 3814 7576 3814 7578
      3815 7579 3816 7577 3816 7576 3817 7578
      3827 7574 3820 7556 3818 7555
TIME...MOT...LOC 1826Z 211DEG 1KT 3815 7569

ALB
Special weather statement, Jun 2, 1:33 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
233 PM EDT SAT JUN 2 2018

VAZ065-021930-
Mecklenburg-
233 PM EDT SAT JUN 2 2018

...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT MECKLENBURG
COUNTY...

At 231 PM EDT, a thunderstorms with heavy rain were clustered
near Chase City, moving southeast at 10 mph.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Chase City, Boydton, Spanish Grove, Beechwood, Finchley, John H Kerr
Dam, Finneywood, Skipwith, Fairview, Rogers Corner, Richardson,
Bracey, Keats, Eppes Fork, Baskerville, Wightman, Palmer Springs,
John H Kerr Reservoir and Lake Gaston.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

If you are on or near Kerr Reservoir...get out of the water and move
indoors or inside a vehicle. Remember...lightning can strike more
than 10 miles from the parent thunderstorm. If you can hear
thunder...you are close enough to be struck by lightning. Move to a
safe shelter. Do not be caught on the water in a thunderstorm.

LAT...LON 3689 7849 3687 7846 3687 7843 3685 7842
      3686 7837 3684 7835 3685 7833 3655 7804
      3654 7850 3673 7863
TIME...MOT...LOC 1831Z 320DEG 7KT 3675 7841

BUTNER
Special weather statement, Jun 2, 2:00 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
300 PM EDT SAT JUN 2 2018

VAZ513>516-022000-
Western Chesterfield-Western Henrico (Including the City of
Richmond)-Eastern Henrico-Eastern Chesterfield (Including Col.
Heights)-
300 PM EDT SAT JUN 2 2018

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CHESTERFIELD AND
WESTERN HENRICO COUNTIES...THE CITY OF RICHMOND AND THE CITY OF
COLONIAL HEIGHTS...

At 259 PM EDT, thunderstroms with heavy rain were clustered from
near Downtown Richmond to Chester, moving northwest at 10 mph.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Richmond, Colonial Heights, Downtown Richmond, Bon Air, Virginia
Union University, Virginia Commonwealth University, Tuckahoe,
University Of Richmond, Chester, Mechanicsville, Bensley, Bellwood,
East Highland Park, Glen Allen, Laurel, Lakeside, Chesterfield Court
House, Ettrick, Chesterfield and Richmond Heights.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3752 7771 3757 7765 3758 7762 3759 7762
      3762 7765 3765 7762 3768 7753 3767 7744
      3761 7741 3759 7736 3737 7739 3726 7739
      3726 7749 3729 7765 3735 7771 3746 7772
TIME...MOT...LOC 1859Z 150DEG 7KT 3751 7752

BUTNER

The radar

The Dover AFB radar (KDOX), 73 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Somerset

When
June 2, 2:45 PM EST to 5:45 PM EST
Where
Somerset County, 0.33 mi ENE of Princess Anne to 0.46 mi E of Princess Anne
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.202, -75.694

Street flooding was reported at Antioch Avenue and Hampton, and at South Street and Somerset Avenue.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2018Every state in 2018This day in weather historyWarnings in Maryland, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762529.